Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2007, 3:50 PM MDT for Dundy County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 3:50 PM MDT (21:50 UTC)
- Expired
- May 27, 2007, 4:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:05 PM MDT | HAIL 1 | 20 N Parks, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 272150 SVRGLD NEC057-272230- /O.NEW.KGLD.SV.W.0069.070527T2150Z-070527T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 430 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL DUNDY COUNTY...OR ABOUT 14 MILES NORTH OF PARKS...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN DUNDY COUNTY AROUND 400 PM MDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4020 10188 4014 10161 4034 10144 4034 10187 $$ LOCKHART
2 follow-up statements
000 WWUS53 KGLD 272216 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 416 PM MDT SUN MAY 27 2007 NEC057-272230- /O.CON.KGLD.SV.W.0069.000000T0000Z-070527T2230Z/ DUNDY NE- 416 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTH CENTRAL DUNDY COUNTY... AT 410 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL DUNDY COUNTY...OR ABOUT 14 MILES SOUTH OF IMPERIAL... MOVING NORTH AT 15 MPH. LAT...LON 4020 10188 4014 10161 4034 10144 4034 10187 $$ LOCKHART
000 WWUS53 KGLD 272227 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 428 PM MDT SUN MAY 27 2007 NEC057-272238- /O.EXP.KGLD.SV.W.0069.000000T0000Z-070527T2230Z/ DUNDY NE- 428 PM MDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUNDY COUNTY EXPIRES AT 430 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4020 10188 4014 10161 4034 10144 4034 10187 $$ LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 27, 2:00 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN MAY 27 2007 .SHORT TERM... (TONIGHT - WEDNESDAY) FORECAST PROBLEM CONTINUES TO BE POPS. SHORTWAVE RIDGE WILL CROSS THE AREA TONIGHT...BUT HEIGHT FALLS BEGIN TOMORROW AS NEXT STRONG SHORTWAVE TROUGH EMERGES OUT OF THE NORTHERN ROCKIES. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE MAIN TROUGH AXIS TUESDAY AND TUESDAY NIGHT. SO A MENTION OF THUNDERSTORMS WILL BE IN THE FORECAST THROUGH TUESDAY NIGHT. RIDGE WILL BUILD FROM THE WEST ON WEDNESDAY WITH DRY WEATHER EXPECTED. WARM FRONT SHOULD LIFT OUT OF THE FAR NORTHEASTERN CWA BY 00Z TONIGHT. CONVECTIVE INITIATION HAS ALREADY OCCURRED AT 18Z IN WESTERN YUMA COUNTY. STORMS WILL SLOWLY MOVE OUT OF COLORADO INTO A MOIST AND UNSTABLE AIR MASS THIS AFTERNOON AND EVENING IN FAR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. 0-6KM WIND SHEAR APPEARS TO BE THE PRIMARY LIMITING FACTOR FOR CONVECTIVE MODE AT 20-25KTS. NONETHELESS...A WELL ORGANIZED STORM OR TWO WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...BEFORE WEAKENING OCCURS WITH LOSS OF DAYTIME HEATING. WILL MONITOR LAST MINUTE RADAR TRENDS FOR POPS. RUC PAINTING AREAS OF FOG OVERNIGHT TONIGHT...AND COULD BE LOCALLY DENSE AROUND SUNRISE. MONDAY...HEIGHT FALLS WILL OVERSPREAD THE AREA LATE IN THE DAY FROM THE NORTHWEST. BEST CHANCES FOR AFTERNOON CONVECTION WILL BE IN NORTHEAST COLORADO. SURFACE DIVERGENCE FIELDS SIMILAR TO TODAY FOR FAVORED INITIATION AREA...PERHAPS A BIT FURTHER WEST NEAR AKRON OR FORT MORGAN. STORM MOTIONS WILL ONCE AGAIN TAKE THEM SLOWLY EASTWARD IN THE EARLY EVENING...BEFORE DISSIPATION WITH LOSS OF HEATING. COLD FRONT WILL FOLLOW LATE MONDAY NIGHT. EARLY MORNING TIMING DOES NOT BODE WELL FOR PRECIPITATION. TUESDAY...THIS DAY REMAINS THE MOST DIFFICULT OF THE PERIOD. GFS AGGRESSIVELY DEVELOPING PRECIPITATION IN POST FRONTAL UPSLOPE ENVIRONMENT AS SECONDARY SHORTWAVE MOVES ACROSS THE AREA. ON THE OTHER HAND..THE NAM IS DRY. NOT COMFORTABLE WITH EITHER MODEL SOLUTION AT THIS POINT AND WILL GO MIDDLE OF THE ROAD WITH POPS. TEMPERATURES WILL COOL SIGNIFICANTLY. WEDNESDAY...DRY AND PLEASANT DAY IN STORE AS UPPER RIDGING SLOWLY BEGINS TO REBUILD FROM THE WEST. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL. /JDK .LONG TERM... (THURSDAY - SUNDAY) THIS PERIOD WILL BE DOMINATED BY A HIGH AMPLITUDE UPPER RIDGE CENTERED JUST WEST OF THE ROCKIES. THE RIDGE WILL BLOCK ANY SHORTWAVE ENERGY FROM REACHING THE HIGH PLAINS...SO FORECAST WILL BE DRY. GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH 850MB TEMPERATURES...SLOWLY RISING THROUGH THE LOWER AND MIDDLE 20S CELSIUS. SOME LOCATIONS WILL BE APPROACHING THE 90 DEGREE MARK BY NEXT WEEKEND...WHICH IS AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JUNE. /JDK && .AVIATION...ISOLTD -TSRA WILL EXPAND IN COVERAGE THROUGH THE REMAINDER OF THE DAY AND SHOULD BE IN THE VICINITY OF KGLD TO WARRANT A MENTION. NOT AS CONFIDENT AT KMCK EARLY BUT STEERING WINDS OF 10 MPH TO THE EAST/NORTHEAST WOULD PUSH THEM TOWARD KMCK LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. STRATUS AND FOG WILL RETURN TO THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS BOUNDARY LAYER SATURATES ON SOUTHEASTERLY SURFACE WINDS. HAVE LOWERED CIGS INTO THE 500 FOOT RANGE AS A START BUT WOULDNT BE SURPRISED FOR THEM TO GO LOWER. WILL DEFER MENTION OF FOG TO LATER SHIFTS AS ITS TOO EARLY RIGHT NOW TO TRY AND FORECAST WHERE/WHEN AND HOW LOW TO GO ON VISIBILITIES SHOULD IT DEVELOP. EXPECT THE LOW CIGS TO DISSIPATE WITHIN A FEW HOURS AFTER SUNRISE WITH SOUTHEAST WINDS INCREASING ONCE AGAIN DURING THE 15Z-18Z TIME FRAME. /DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 27, 10:35 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT SUN MAY 27 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT SUN MAY 27 2007 /1135 AM CDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE...GENERALLY WEST OF A LINE EXTENDING FROM MCCOOK NEBRASKA THROUGH GOODLAND AND TRIBUNE KANSAS. FAVORABLE WIND SHEAR...ALTHOUGH A BIT WEAK...WILL SUPPORT LARGE HAIL AND DAMAGING WINDS FROM ANY STORM THAT DEVELOPS. THE SHEAR INCREASES NORTH OF INTERSTATE 70. A TORNADO CANNOT BE RULED OUT GIVEN THE FAVORABLE SHEAR. THIS IS ESPECIALLY TRUE GENERALLY ALONG AND NORTH OF HIGHWAY 36 WHERE BETTER LOW LEVEL MOISTURE...BETTER SHEAR AND GREATER INSTABILITY EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AT THIS TIME THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM MDT (2 PM CDT) THIS AFTERNOON AND EVENING. DDT
In the hours before
Special weather statement, May 27, 1:34 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 134 PM MDT SUN MAY 27 2007 COZ090-272030- YUMA COUNTY- 134 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WAUNETA...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269. THEDE
Special weather statement, May 27, 2:28 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT SUN MAY 27 2007 COZ090-272130- YUMA COUNTY- 228 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ABARR...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Local storm report, May 27, 2:43 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 N JOES 39.74N 102.68W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
JDKLocal storm report, May 27, 2:53 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 3 N JOES 39.69N 102.68W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
JDKLocal storm report, May 27, 3:07 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 8 NW WRAY 40.16N 102.33W
05/27/2007 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
KJAMESLocal storm report, May 27, 3:35 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 N ALVIN 40.35N 102.08W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
KJAMESNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.